rss
BMJ Case Reports 2009; doi:10.1136/bcr.06.2008.0288
  • Unexpected outcome (positive or negative) including adverse drug reactions

Morning pseudoneutropenia during risperidone treatment

  1. Gurinder Singh,
  2. Sreekant Kodela
  1. Greater Manchester West NHS Trust, Royal Bolton Hospital, Bolton, Manchester, BL4 0JR, UK
  1. drgurindersingh{at}doctors.org.uk
  • Published 2 February 2009

Summary

Risperidone, an atypical antipsychotic drug, is associated with neutropenia in some individuals. When the absolute neutrophil count falls below 1.8×109/l clinicians may consider switching the drug. We report the case of a young man who developed neutropenia while on risperidone and also showed a pronounced diurnal variation, with normal neutrophil counts later in the day. Hence neutrophil counts should be measured in the afternoon sample before making modifications to the therapeutic agent based only on a early morning sample.

Footnotes

  • Competing interests: None.

  • Patient consent: Patient/guardian consent was obtained for publication

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article